MAUDE Adverse Event Report: TELEFLEX MEDICAL DEBAKEY HEPARIN NEEDLE SMALL; CANNULA, SURGICAL, GENERAL & P

TELEFLEX MEDICAL DEBAKEY HEPARIN NEEDLE SMALL; CANNULA, SURGICAL, GENERAL & P
Model Number IPN005374
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: the device snapped/broke in two pieces where the needle and hub connect, during use.The patient was undergoing an extended hysterectomy.No patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The sample was returned for evaluation.A visual exam was performed and it was observed that the device was broken at the welded union.Visual review of break suggests that the break happened in a single event and no signs of alteration of the shaft were evident.The root cause of the breakage could not be established.

Brand Name
DEBAKEY HEPARIN NEEDLE SMALL
Common Device Name
CANNULA, SURGICAL, GENERAL & P
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16615117
Report Number3011137372-2023-00055
Device Sequence Number12299403
Product Code GEA
UDI-Device Identifier24026704517200
UDI-Public24026704517200
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN005374
Device Catalogue Number351575
Device Lot NumberW1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age46 YR
Patient SexFemale